Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach
Nov 30, 2007

I discoverd i had aids in the year 2000 but only started treatment now. I was placed on a two week dose treatment with Triomune 30 and Lamivir 30 when CD4 count dropped to 192. I eat and do my daily activities very well. After this my Doctor placed me on Triomune 30. But later some mild rashes were found on my right hand and hand was paining internally. I met my Doctor again who prescribed some drugs to take but asked me to continue taking Triomune 30. I later found out the rashes were dying away and no new ones appearing. One big problem troubling me now Doctor is my stomach that is getting bigger. When i eat i feel very unconfortable to walk freely and feel light pain. I have not yet explained this to my Doctor. Please Doctor what could be the cause of this? I would appreciate your advise before going to my Doctor.

May God Bless you for the marvellous jobs you are doing to patients.

Accept my best regards

Cathy

Response from Dr. Henry

Triomune is a handy generic version of 3 effective anti-HIV drugs (nevirapine, lamivudine, and stavudine) that has been instrumental in providing life saving treatment to HIV-infected persons in many areas of the world. One problem with the components of triomune is the risk for certain side effects in a significant minority of patients. These side effects include peripheral neuropathy, lactic acidosis, and lipodystrophy (fat related problems). Use of effective HIV medications often results in weight (mostly fat) gain during the first year of 10+ pounds (4-5kg). That weight gain often is in the abdominal area and is seen with a wide range of different HIV drug cocktails. As time goes on the fat distribution often varies depending on the components of a particular regimen. Stavudine is well known to have a significant impact on fat distribution (particularly fat loss from face/extremities over time). Diet and exercise can often help abdominal fat gain if recommendations are diligently followed and one is patient. In the US we often would switch the stavudine to an alternative drug (such as tenofovir or abacavir) but that option is more expensive and usually not available at present in the areas where Triomune is used (hopefully that situation will be changing in the years ahead).



Previous
Meds and the effects
Next
Kaletra/Tenofovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement